Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 72, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2004, 2:19 PM EDT for Columbia County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 2:19 PM EDT (18:19 UTC)
- Expired
- Jun 2, 2004, 3:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Columbia County, NY
The radar
The Albany radar (KENX), 44 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234 WUUS51 KALY 021819 SVRALY NYC021-021900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 219 PM EDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COLUMBIA COUNTY IN EASTERN NEW YORK THIS INCLUDES THE CITY OF CHATHAM * UNTIL 300 PM EDT * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR VALATIE...OR ABOUT OVER NASSAU...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW LEBANON BY 240 PM EDT LAT...LON 4249 7367 4234 7371 4237 7339 4252 7337 $$ KDL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:05 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 2, 12:05 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 1205 PM EDT WED JUN 2 2004 .DISC...WILL UPDATE FORECASTS TO REFLECT A LOWER THREAT OF SHOWERS/TSTMS FOR MOST ZONES. BASED ON CURRENT TRENDS...BEST THREAT FOR NUMEROUS SHWRS/TSTMS IS ACROSS SOUTHERNMOST SIX COUNTIES. FRONTAL BOUNDARY HAS ALREADY SLIPPED FAR ENOUGH SOUTH...OR WILL DO SO BY EARLY THIS AFTERNOON...TO STABILIZE ATMOSPHERE FURTHER NORTH. WILL ONLY INCLUDE LIKELY POPS IN THOSE SOUTHERN SIX COUNTIES...AND CHANCE POPS FURTHER NORTH. WILL ALSO REMOVE THE CHANCE OF TSTMS FROM THE NORTHERN THIRD OF THE REGION. MAGLARAS .........................PREVIOUS DISCUSSION....................... .SHORT TERM...WK WMFNT FM SFC LOW NR YUL TO E ADRDKS TO NR NYC. THIS FEATURE IS GRADUALLY LIFTING NE AS UPR FLOW IS BCMG MR SW OVRNT. MEANWHILE CDFNT FM ST LAWRENCE VLY TO LP MICHIGAN. ATTM MUCH OF FCA IS IN WM SECTOR OR NR A FRONT...AND SCT -SHRA AND TSRA ARE ONLY NOW DIMINISHING FOR THE NIGHT...AWAITING THE NEXT DIURNAL CYCLE WHICH BEGINS AT THIS WONDERFUL TIME OF THE YEAR WITH A 530 AM OR SO SUNRISE. MDLS CAPES TAKE OFF TO 300-500 J/KG THIS MRNG...WHILE HELICITY VALUES OF 100-150 MUCH OF DAY IN SE ZNS. BOTH ETA AND GFS WORK THE CDFNT SE TO NR OR S OF A BRATTLEBORO VT TO IPT LINE BY 18Z. THEN SOUTH TO THE COAST BY EVNG. MEANWHILE VIG JET MAX AND ASSOC VORT MAX RACES ACRS S QUE JUST N OF NY AND VT BDRS THIS MRNG. SO TDY BRINGS VRBL CLDS...MR -SHRA AND TSRA. THE SHOW STARTS EARLY...WITH THE INTENSITY INCRNG THRU THE MID MRNG...AND BY AFTERNOON MST OF THE ACTIVITY IN THE SE ZNS. ENDING IN THE S THIS EVNG. .LONGER TERM...TNGT FAIRLY DEEP 500 HPA TROF RMNS OVER NE US AND IS STRENGTHENED BY YET ANOTHER DIGGING SHORT WV. HWVR BY 12Z SFC LOWS ARE IN THE CANADIAN MARITIMES AND DRYER AMAS HAS SPREAD INTO W HALF OF NYS. THU SFC HI PRES BUILDS INTO GRTLKS RGN...AND SKIES CLR ACRS THE FCA. THE AVN IS MAYBE 3-6 HRS SLOWER THAN THE ETA AS IT DIGS A MUCH DEEPER CUTOFF AT 500 HPA AND MR PCPN THU MRNG. THINK ITS OVERDONE GIVEN THE SEASON...BUT WILL GO WITH GRAD DCR IN CLDS AND KEEP A CHC OF -SHRA N. REGARDLESS THU NT INTO SUN RIDGE ACRS NE SHOULD KEEP RGN FAIR AND DRY. A FEW POTENTIAL GLITCHES ARE A CSTL LOW THE AVN DEVELOPS RIGOROUSLY OVR THE CAROLINAS FRI AND MVS NE SAT...BUT EVEN IT KEEPS THE FEATURE TO OUR SOUTH AND EAST. THE ETA IS MUCH WEAKER AND FURTHER S W/THE FEATURE. THE AVN ALMOST LOOKS LIKE A CONVECTIVE FEEDBACK. THE OTHER LONGER TERM GLITCH WILL BE LATE SUNDAY WHEN WAA WILL SPREAD CLDS FM OH VLY N WARD. WL LEAVE OUTER PERIODS OF EFP ALONE FOR NOW...BUT WILL TAKE POPS OUT OF SAT NT AND SUN. .AVIATION...A COMBINATION OF MVFR/VFR CIG/VSBY CONDITIONS WILL PREVAIL FOR MUCH OF THE TIME THROUGH 22Z DUE TO -SHRA/TSRA OR FOG AT KGFL/KALB/KPOU...THERE WILL BE PERIODS OF IFR CONDITIONS ESPECIALLY THIS MRNG. CNDTNS WL IMPROVE FM N TO S DURG THE AFT AS THE SHRA/TSRA SHIFTS S AND E. KPOU HAS BEST CHC OF STG WND GUSTS THIS AFT FM TSRA AND HAVE ADDED TEMPO 29025G40KTS TO KPOU TAF THIS AFT. ACTVTY SHLD BE S OF RGN BY THIS EVNG. .HYDROLOGY...ISOLATED SHOWER OR THUNDERSTORM ACTIVITY CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING THROUGH TODAY. BUT WITH INCRNG MID LEVEL FLOW AND STEADY MVMT OF FRONTAL SYSTEM STORMS SHOULD MV 20-30KTS. REST OF WEEK INTO WEEKEND WILL BE DRY...SO RIVERS WILL RECEDE. .ALY...NONE. SNYDER QUINLAN -AVN
Hazardous weather outlook, Jun 2, 7:15 AM EDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 715 AM EDT WED JUN 2 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS POSSIBLE ESPECIALLY IN SOUTHEASTERN NEW YORK AND SOUTHWESTERN NEW ENGLAND. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO...THE VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT AREA.
In the hours before
Special weather statement, Jun 2, 2:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 212 PM EDT WED JUN 2 2004 NYZ053-054-060-061-021845- ...A STRONG THUNDERSTORM IN COLUMBIA AND RENSSELAER COUNTIES... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 30 MPH. THIS STORM WAS LOCATED NEAR VALATIE...OR ABOUT OVER CHATHAM...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... NEW LEBANON AND 6 MILES SOUTH OF STEPHENTOWN BY 235 PM EDT
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.